Alert archive / Indiana / Special Weather Statements in 2015

Special Weather Statement, NWS Indianapolis, IN

August 19, 2015Jennings County, Indiana

NWS Indianapolis, IN issued this special weather statement at Aug 19, 2015, 5:13 PM EDT for Jennings County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2015, 5:13 PM EDT (21:13 UTC)
Expired
Aug 19, 2015, 6:00 PM EDT
In force
47 min
Issued by
NWS Indianapolis, IN

County Jennings County, IN

The radar

The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WWUS83 KIND 192113
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
513 PM EDT WED AUG 19 2015
 
INZ065-072-192200-
JENNINGS IN-DECATUR IN-
513 PM EDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DECATUR AND JENNINGS
COUNTIES UNTIL 600 PM EDT...

AT 510 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF VERNON...OR 21 MILES EAST OF SEYMOUR...MOVING
NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 TO 40 MPH WILL BE POSSIBLE 
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTH VERNON...VERNON...MILLHOUSEN...HAYDEN...BUTLERVILLE...
NEBRASKA...COUNTRY SQUIRE LAKES AND PARIS CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...IN ADDITION 
TO FREQUENT CLOUD TO GROUND LIGHTNING. LIGHTNING CAN STRIKE 15 MILES 
AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR 
VEHICLE.

&&

LAT...LON 3920 8544 3891 8545 3891 8554 3888 8554
      3888 8557 3885 8557 3885 8561 3882 8561
      3882 8570 3898 8580 3902 8580 3931 8530
      3927 8530
TIME...MOT...LOC 2110Z 235DEG 32KT 3905 8551 

$$

SMF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 19, 4:24 PM EDT, 49 minutes earlier.

Area forecast discussion, Aug 19, 4:24 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
424 PM EDT WED AUG 19 2015

.UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 242 PM EDT WED AUG 19 2015

TWO SYSTEMS WILL IMPACT THE WEATHER ACROSS CENTRAL INDIANA OVER
THE FORECAST PERIOD. THE FIRST IS CURRENTLY MAKING ITS WAY INTO
THE UPPER MIDWEST...AND ITS ASSOCIATED COLD FRONT WILL TRIGGER
SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS EVENING AND INTO
TONIGHT. AFTER A DRY PERIOD FROM HIGH PRESSURE THROUGH
SATURDAY...ANOTHER SYSTEM WILL INITIATE CONVECTIVE DEVELOPMENT
SUNDAY AFTERNOON AND NIGHT. FURTHER OUT...HIGH PRESSURE WILL
RETURN AT THE BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /THIS EVENING AND TONIGHT/...

ISSUED AT 242 PM EDT WED AUG 19 2015

THE MAIN FOCUS OF THE NEAR TERM PERIOD IS SHOWER AND
THUNDERSTORM CHANCES AS COLD FRONT ENTERS CENTRAL INDIANA.

SYNOPTICALLY...A RATHER STRONG LOW PRESSURE SYSTEM IS CURRENTLY
ROTATING OVER THE UPPER MIDWEST WHILE ITS ASSOCIATED COLD FRONT
MAKES ITS WAY INTO NORTHWEST INDIANA. RADAR TRENDS HAVE BEEN
LEANING TOWARD INCREASING CONVECTIVE DEVELOPMENT ACROSS CENTRAL
INDIANA OVER THE LAST FEW HOURS AND WILL CONTINUE TO STRENGTHEN
THROUGH THU 06Z AS AFOREMENTIONED COLD FRONT APPROACHES CENTRAL
INDIANA.

BEST FRONTOGENETIC FORCING IN LOWER AND MID LEVELS WILL BE DURING
THE THU 06-12Z TIME FRAME FROM WEST/NORTHWEST TO EAST/SOUTHEAST
ACROSS FORECAST AREA. NONETHELESS...SUBSTANTIAL MOISTURE AND
AFTERNOON HEATING AHEAD OF THE FRONT WILL BE ENOUGH TO SUSTAIN
PRE-FRONTAL SHOWERS AND THUNDERSTORMS THIS EVENING...WITH
POTENTIAL FOR ISOLATED STRONG TO SEVERE DEVELOPMENT AT TIMES.

TEMPS WILL FALL BELOW NORMAL TONIGHT IN WAKE OF COLD FRONT WITH
OVERNIGHT LOWS DIPPING INTO THE UPPER 50S/LOW 60S. SOME MID 50S
CAN EVEN BE EXPECTED ACROSS THE NORTHWEST PORTIONS OF THE FORECAST
AREA. MODELS SEEM TO HAVE A GOOD HANDLE ON THE FRONTAL
PASSAGE...SO STUCK CLOSE TO A BLEND.

&&

.SHORT TERM /TOMORROW THROUGH SATURDAY/...

ISSUED AT 242 PM EDT WED AUG 19 2015

COLD FRONT WILL BE THROUGH THE FORECAST AREA BY THU 12Z...BUT
RESIDUAL CLOUD COVER WILL LINGER ACROSS THE EASTERN COUNTIES
TOMORROW MORNING UNTIL THE ASSOCIATED UPPER LOW PUSHES FARTHER
EAST. AFTER THAT...FLOW WILL BECOME MORE ZONAL ALOFT AND HIGH
PRESSURE WILL STRENGTHEN AT THE SURFACE OVER THE OHIO VALLEY.
SO...DRY CONDITIONS CAN BE EXPECTED INTO SATURDAY.

TEMPERATURES WILL START OUT WELL BELOW NORMAL FOR THE FIRST HALF
OF THE SHORT TERM PERIOD AS THEY TRY TO REBOUND FROM THE
AFOREMENTIONED COLD FRONT. SO...HIGHS WILL ONLY BE IN THE MID TO
UPPER 70S FOR THURSDAY...AND UPPER 70S/LOW 80S BY FRIDAY. THEY
WILL START TO RECOVER BY SATURDAY THOUGH WITH MORE WIDESPREAD LOW
80S. MEANWHILE...DECENT RADIATIONAL COOLING AT NIGHT WILL KEEP
LOWS SIGNIFICANTLY BELOW NORMAL WITH READINGS IN THE 50S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...

ISSUED AT 201 PM EDT WED AUG 19 2015

ECMWF AND GFS BLEND PRETTY WELL DURING THE PERIOD. BOTH MODELS
SUGGEST A DECENT COLD FRONT ALONG WITH A SHORT WAVE ALOFT PASSING
THROUGH CENTRAL INDIANA ON SUNDAY NIGHT INTO EARLY MONDAY. A WARM
AND MOIST AIR MASS ALONG WITH SOUTHERLY FLOW MAY ALSO LEAD TO SOME
AFTERNOON PEAK HEATING DAYTIME CONVECTION ACROSS CENTRAL INDIANA.
THUS HAVE INCLUDED POPS STARTING SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT.

HIGH PRESSURE LOOKS TO RETURN TO THE AREA ON MONDAY AND NORTHWEST
FLOW RESUMES ALOFT AND AN UPPER LOW CONTINUE TO PULL NORTHEAST
TOWARD QUEBEC. THIS ALONG WITH HIGH PRESSURE IN PLACE AT THE
SURFACE WILL ALLOW FOR SUBSIDENCE AND DRY WEATHER ACROSS CENTRAL
INDIANA.

LOOK FOR TEMPS TO BE AT OR BELOW NORMALS THROUGH THIS PERIOD AS
NORTHWEST FLOW IS EXPECTED TO PERSIST THROUGH MUCH OF THE PERIOD.

&&

.AVIATION /DISCUSSION FOR THE 192100Z TAF UPDATE/...

ISSUED AT 424 PM EDT WED AUG 19 2015

BULK OF TSRA REMAINS WELL SOUTH OF KIND...AND RECENT TRENDS INDICATE
THAT THIS WILL CONTINUE THE NEXT FEW HOURS. HAVE THUS CHANGED VCTS
TO VCSH FOR THE NEXT FEW HOURS. STILL EXPECTING SOME DEVELOPMENT OF
TSRA WITH COLD FRONT THIS EVENING SO LEFT TEMPO TSRA GROUP IN FOR
NOW.

PREVIOUS DISCUSSION FOLLOWS...

VFR CONDITIONS EXPECTED FOR THE NEXT FEW HOURS. MVFR CONDITIONS WILL
BE EXPECTED THIS AFTERNOON AND OVERNIGHT. A RETURN TO VFR IS
EXPECTED AFTER 14Z THURSDAY.

CONVECTIVE TEMPS IN THE LOWER 80S ARE EXPECTED TO BE REACHED
MOMENTARILY. TSRA DEVELOPMENT IS EXPECTED ACROSS SOUTHERN
ILLINOIS AND WESTERN INDIANA AHEAD OF THE APPROACHING FRONTAL
BOUNDARY. HRRR SHOWS AREAS OF THUNDERSTORMS DEVELOPING AND
PUSHING ACROSS CENTRAL INDIANA DURING THE PEAK HEATING HOURS AND
EARLY THIS EVENING. THUS WILL INCLUDE A PERIOD OF VCSH ALONG WITH
A TEMPO PERIOD FOR THUNDER DURING THE MOST FAVORABLE WINDOW FOR
THUNDERSTORMS.

AFTER DYNAMICS AND FORCING MOVES EAST AFTER 06Z...FORECAST
SOUNDINGS AND TIME HEIGHTS ALONG WITH THE SUGGESTION OF RECENT
RAINS INDICATE LOWER LEVEL MOISTURE AND STRATOCU/MVFR FOG
LINGERING OVERNIGHT.

AS HIGH PRESSURE ARRIVES IN THE AREA ON THURSDAY ALONG WITH
SUBSIDENCE...A QUICK RETURN TO VFR IS EXPECTED.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...TDUD
NEAR TERM...TDUD
SHORT TERM...TDUD
LONG TERM....PUMA
AVIATION...JP/50
Hazardous weather outlook, Aug 19, 5:07 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS
507 PM EDT WED AUG 19 2015

INZ021-028>031-035>049-051>057-060>065-067>072-202115-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
507 PM EDT WED AUG 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS
PORTIONS OF CENTRAL INDIANA THROUGH LATE TONIGHT. STRONG AND
POSSIBLY A FEW SEVERE STORMS ARE POSSIBLE. ISOLATED DAMAGING
WINDS WILL BE THE MAIN SEVERE THREAT.

HAZARDS: DAMAGING WINDS...BRIEF HEAVY RAIN AND CLOUD TO GROUND
LIGHTNING.

TIMING: DAMAGING WINDS THROUGH MAINLY THIS EVENING. BRIEF HEAVY
RAIN AND CLOUD TO GROUND LIGHTNING THROUGH LATE TONIGHT.

DISCUSSION: A STRONG FRONTAL SYSTEM FOR THIS TIME OF YEAR WILL
BRING SHOWERS AND THUNDERSTORMS TO CENTRAL INDIANA TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: THUNDERSTORM CHANCES WILL RETURN SUNDAY AFTERNOON AND
SUNDAY NIGHT AS ANOTHER SEASONABLY STRONG LOW PRESSURE SYSTEM
SLIDES ACROSS THE GREAT LAKES. A FEW OF THESE STORMS COULD BE
STRONG OR EVEN SEVERE. ANY STORM IS CAPABLE OF PRODUCING BRIEF
HEAVY RAIN...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING.

DISCUSSION: SURFACE HIGH PRESSURE WILL PROVIDE DRY WEATHER TO
CENTRAL INDIANA THURSDAY THROUGH SATURDAY NIGHT. ANOTHER
RELATIVELY STRONG SYSTEM WILL BRING MORE THUNDERSTORMS TO THE AREA
LATE IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMF

In the hours before

Special weather statement, Aug 19, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
513 PM EDT WED AUG 19 2015

INZ065-072-192200-
JENNINGS IN-DECATUR IN-
513 PM EDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DECATUR AND JENNINGS
COUNTIES UNTIL 600 PM EDT...

AT 510 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF VERNON...OR 21 MILES EAST OF SEYMOUR...MOVING
NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 TO 40 MPH WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTH VERNON...VERNON...MILLHOUSEN...HAYDEN...BUTLERVILLE...
NEBRASKA...COUNTRY SQUIRE LAKES AND PARIS CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...IN ADDITION
TO FREQUENT CLOUD TO GROUND LIGHTNING. LIGHTNING CAN STRIKE 15 MILES
AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR
VEHICLE.

&&

LAT...LON 3920 8544 3891 8545 3891 8554 3888 8554
      3888 8557 3885 8557 3885 8561 3882 8561
      3882 8570 3898 8580 3902 8580 3931 8530
      3927 8530
TIME...MOT...LOC 2110Z 235DEG 32KT 3905 8551

SMF

Nearby

Special Weather Statements in Indiana, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.